MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 4MM DBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 4MM DBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-4D-G1
Medical Device Problem Codes Dull, Blunt (2407); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the cutter device and the reported condition that the device could not be removed from the attachment device was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the saw blade of the cutter device showed heavy signs of wear.The assignable root cause of this condition was determined to be traced to component failure due to wear.It was further determined that the reported corrosion could be linked to reprocessing the device inside the attachment.A review of the device history was performed and no non-conformances were detected related to the reported condition.Udi ¿ (b)(4).Please note that the reported event of the attachment device becoming unusually warm has been captured in medwatch (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the saw blade of the cutter device was heavily worn.It was noted that the device was received together with a dedicated attachment.The cutter device could be removed and showed heavy signs of wear.It was noted that on heights of the attachment bearings corrosion could be detected, and on one bearing location a frictional groove was detected.It was noted in the service order that the cutter could not be removed, and the attachment device became unusually warm.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
4MM DBALL,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key12681322
Report Number1045834-2021-01693
Device Sequence Number16455230
Product Code HBE
UDI-Device Identifier00845384012733
UDI-Public00845384012733
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2024
Device Model NumberM-4D-G1
Device Catalogue NumberM-4D-G1
Device Lot NumberN463140555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1